Weaning off prednislone

i have SLE and I'm currently being weaned off steroids because they were getting too dangerous for me. I'm down to 1mg now and take my last one on the 12th oct. I've been feeling terrible. Has anyone had a metallic taste in their mouth, a numb Tongue, difficulty swallowing and a red, itchy rash on their arms -almost blister like? I also have the standard tummy upset, headaches, fatigue and aches. Be great to hear your experience just to reassure me the symptoms are to expected. Xx

3 Replies

oldestnewest
  • its great you are down to 1mg i seem to get down to 5mg and then have a flare and my medication is all put up again. I have never suffered any of the side effects you are mentioning - maybe best to get checked out by the doc. Take care x

  • Hello MrsBins,

    It doesn't sound too good for you. Have you had similar problems each time you have reduced? I am reducing at the rate of half a mg per fortnight and that seems Ok with just an little increase in stiffness and fatigue but none of the symptoms you describe apart from aches. Its amazing that you are down to 1 mg. How did you do it and how long have you been on prednisolone? But you don't sound too well. Get checked out to make sure that you are not getting a flare.

  • I have been on pred for 6 years, managed to get down to 5mg, and am currently on 4mg, but its taken 18 months to get from 5 to 4! I am a bit stiffer than I was on 5, but not drastically. I'll stay on 4 for a few more months, and see if it gets any worse. My rheumy wants me off totally, but I'm working out the best way myself, he doesnt know how I feel, so I basically told him to leave it to me. If I get really rough, I put it back up for a few days, and when I feel better I reduce it again. Only you know how you feel, luckily my doc is quite happy for me to self medicate up to 10mg for a max of 3 weeks, and then wean myself back down again. I havent had any bad side effects from reducing, I would see your doc again, the side effects seem to be a bit drastic for reducing pred. Would be interested to hear the result, I agree with Jude, sounds like a flare. Good luck - hope you feel better soon.

You may also like...